Thunderstorm Wind, Morgan
- When
- June 15, 6:13 PM CST
- Where
- Morgan County, Somerville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 34.470, -86.800
A tree was blown down through a mobile home. Time estimated.
Isolated early evening thunderstorms produced locally gusty winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
Isolated early evening thunderstorms produced locally gusty winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 15, 1:42 PM CST, 4 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 242 PM CDT FRI JUN 15 2007 .DISCUSSION...LATEST MPR/MIPS SOUNDING DATA SHOWING AIRMASS BECOMING INCREASINGLY UNSTABLE ACROSS THE AREA EARLY THIS AFTN WITHIN A SUFFICIENTLY MOIST ENVIRONMENT. 18Z VISIBLE SATL IMAGERGY SHOWS CU FIELD FORMING ALONG A WEAK CONVERGENCE ZONE JUST SOUTH OF THE TENNESSEE RIVER WHERE SCATTERED THUNDERSTORMS HAVE NOW DEVELOPED IN COLBERT COUNTY. SIMILAR STRENGTH STORMS AROUND THE COLUMBUS MS AREA PRODUCED WIND GUSTS 30-35 MPH WITH HEAVY RAIN... AND THAT APPEARS TO BE THE MAIN THREATS AT THIS TIME. WATER VAPOR SATL INICATING A SHORTWAVE DROPPING SOUTH ACROSS WV/ERN KY WHICH IS HELPING TO ENHANCE THUNDERSTORMS AHEAD OF IT. WILL HAVE TO WATCH THIS FEATURE THROUGH THE AFTERNOON/EARLY EVENING AS IT NEARS THE EASTERN HALF OF THE FORECAST AREA. ELSEWHERE...UPPER LEVEL LOW ALONG THE RED RIVER VALLEY OF OK/TX IS GENERATING WIDESPREAD CONVECTION AHEAD OF IT ACROSS THE ARKLATX REGION. THIS FEATURE (CURRENTLY BEING BLOCKED BY A WEAK UPR RIDGE FROM MOVING MUCH EAST) WILL EVENTUALLY AFFECT THE WEATHER ACROSS THE TENNESSEE VALLEY EARLY NEXT WEEK. .SHORT TERM (TONIGHT THROUGH MONDAY)... WITH ABOVE MENTIONED FACTORS COMING TOGETHER...ISOLATED TO SCATTERED SHOWERS/TSTMS CAN BE EXPECTED THROUGH THIS EVENING DESPITE LOSS OF DAYTIME HEATING. STORMS WILL PRIMARILY FEED OFF EXISTING OUTFLOW BOUNDARIES AND RESIDUAL SFC HEATING FROM VERY WARM DAY IN THE LWR 90S. NOT EXPECTING STORMS TO REACH SEVERE LIMITS DUE TO LACK OF SHEAR AND INCREASING STABILITY...BUT A FEW STORMS WILL BE CAPABLE OF PRODUCING BRIEF STRONG WIND GUSTS...SMALL HAIL AND HEAVY RAINFALL. HIGH PRESSURE WILL REBUILD JUST OUR TO WEST SATURDAY. THIS WILL REINFORCE A NORTHERLY FLOW AND BRING IN RELATIVELY DRIER AND MORE STABLE CONDITIONS ACROSS THE AREA. BUFR SOUNDINGS SHOW A SUBSTANTIAL SUBSIDENCE INVERSION DEVELOPING BETWEEN 10-15KFT WHICH WILL LIMIT CONVECTIVE DEVELOPMENT THROUGH THE WEEKEND. AS UPR RIDGE BUILDS...VERY WARM TEMPERATURES WILL PERSIST WITH DAYTIME HIGHS IN THE LWR TO MID 90S BOTH SAT/SUN. UNFORTUNATELY...OTHER THAN AN ISOLATED SHORT-LIVED STORM POPPING UP SOUTH OF THE RIVER SAT AFTN...DRY CONDITIONS WILL PREVAIL THROUGH MONDAY. .LONG TERM (TUESDAY THROUGH FRIDAY)... AS MENTIONED ABOVE...RED RIVER VLY UPR LOW WILL GRADUALLY MOVE EAST AS STRONGER LONGWAVE TROUGH ALONG THE CANADIAN/US BORDER HELPS SHOVE THE RIDGE EAST OF THE AREA. TUESDAY/WEDNESDAY COULD POTENTIALLY SET UP TO BE THE BEST CHANCE FOR WIDESPREAD MEASURABLE PRECIP ACROSS THE AREA IN A LONG WHILE (BUT WELL KEEP OUR FINGERS CROSSED). SOUTHWEST FLOW AHEAD OF THE UPR WAVE WILL OPEN THE DOOR TO A VERY MOIST GULF AIRMASS MONDAY/MONDAY NIGHT. S/W ENERGY ALSO CROSSING THE AREA WILL BRING INCREASING CHANCES OF PRECIP TO THE AREA BY TUESDAY. FORCING WILL BE PRIMARILY BE DRIVEN BY UPR LVL DYNAMICS WITH WEAK LOW LVL SYNOPTIC LIFT SEEN AT THIS TIME. NONETHELESS...ANY RAINFALL WILL BE VERY MUCH APPRECIATED AS MUCH OF NRN AL/SRN MIDDLE TN REMAIN IN AN EXCEPTIONAL (D4) DROUGHT. BY THURSDAY...AS UPR LVL SYSTEM WILL SHEAR EAST OF THE AREA WITH A WEST/SOUTHEWST FLOW TRYING TO BRING IN SOME DRIER AIR. THE 12Z GFS IS TRYING TO HOLD ON TO A MOIST/UNSTABLE AIRMASS WHICH IS RESULTING IN OVERDONE QPF. GIVEN UNORGANIZED/UNCERTAIN PATTERN AFTER WED... WILL MAINTAIN THE POSSIBILITY THAT ISOLD DIURNAL PULSE TYPE CONVECTION WILL BE POSSIBLE THU/FRI. TEMPS THROUGH THE PERIOD WILL FLUCTUATE...COOLEST BOTH TUE/WED WITH FORECASTED RAINFALL. NADLER.83 && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 67 93 63 94 / 30 10 0 10 SHOALS 66 94 64 95 / 30 10 0 10 CULLMAN 66 91 64 91 / 30 10 0 10 FAYETTEVILLE 65 90 61 91 / 30 10 0 10 ALBERTVILLE 66 91 64 92 / 30 10 0 10 FORT PAYNE 62 90 61 91 / 30 10 0 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && DJN.83
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CDT FRI JUN 15 2007 ALZ001>010-016-TNZ076-096-097-161000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 100 PM CDT FRI JUN 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THROUGH TONIGHT... WEAK INSTABILITY IN THE UPPER LEVELS COMBINED WITH WARM...MOIST AIR IN PLACE OVER THE AREA WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. WHILE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...SOME INDIVIDUAL CELLS COULD BE STRONG. THE MAIN THREATS FROM THESE STRONGER STORMS WILL BE LOCALIZED WIND GUSTS UP TO 40 MPH...BRIEF HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. ISOLATED STORMS COULD LINGER THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A FRONT WILL APPROACH THE AREA DURING THE MIDDLE PART OF NEXT WEEK. ALONG AND AHEAD OF THE FRONT...THERE WILL BE A CHANCE OF SHOWER AND THUNDERSTORM ACTIVITY. AT THIS TIME...THESE STORMS DO NOT APPEAR TO POSE A SIGNIFICANT SEVERE WEATHER THREAT. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 610 PM CDT FRI JUN 15 2007 ALZ006>008-152345- MADISON-MARSHALL-MORGAN- 610 PM CDT FRI JUN 15 2007 ...SIGNIFICANT WEATHER ALERT FOR EXTREME SOUTHERN MADISON...NORTHWEST MARSHALL AND EXTREME NORTHEAST MORGAN COUNTIES UNTIL 645 PM CDT... AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF MORGAN CITY...OR 9 MILES SOUTHEAST OF REDSTONE ARSENAL...MOVING SOUTH AT 5 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LACEY SPRINGS. MORGAN CITY. UNION GROVE. IF ON OR NEAR THE TENNESSEE RIVER OR THE SOUTHWEST PORTION OF LAKE GUNTERSVILLE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. KULA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 644 PM CDT FRI JUN 15 2007 TNZ096-160015- LINCOLN- 644 PM CDT FRI JUN 15 2007 ...SIGNIFICANT WEATHER ALERT FOR LINCOLN COUNTY UNTIL 715 PM CDT... AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF PETERSBURG...OR 9 MILES WEST OF LYNCHBURG...MOVING SOUTH AT 5 MPH. WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. PEOPLE IN NORTHERN LINCOLN COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. KULA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 654 PM CDT FRI JUN 15 2007 ALZ007-160030- MORGAN- 654 PM CDT FRI JUN 15 2007 ...SIGNIFICANT WEATHER ALERT FOR MORGAN COUNTY UNTIL 730 PM CDT... AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A BAND OF INTENSE THUNDERSTORMS ACROSS EASTERN MORGAN COUNTY...WITH THE STRONGEST STORM NEAR MORGAN CITY...OR 8 MILES NORTHWEST OF ARAB...MOVING SOUTH AT 5 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. PEOPLE IN EASTERN MORGAN COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY AND TAKE SHELTER AS THESE STORMS MOVE THROUGH. KULA
The Northeast Alabama radar (KHTX), 83 km away, was scanning. The volume nearest the first event began at 00:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
A tree was blown down through a mobile home. Time estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39514.